Alert archive / Kentucky / High Wind Warnings in 2025
High Wind Warning 1, NWS Louisville, KY
NWS Louisville, KY issued this high wind warning at Mar 4, 2025, 7:14 PM CST for Clinton County, Russell County, Kentucky. It was in force for 7 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 4, 2025, 7:14 PM CST (01:14 UTC)
- Expired
- Mar 5, 2025, 2:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Louisville, KY
Counties Clinton County, KY, Russell County, KY
The radar
The Louisville radar (KLVX), 145 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 4, 7:45 PM CST | NON-TSTM WND GST 45 | 5 W Jabez, KY | 45 mph gust at the Russell County KY Mesonet station WOOD at 845 PM EST. |
| Mar 4, 11:00 PM CST | NON-TSTM WND GST 55 | 1 N Albany, KY | Mesonet station ALBN Albany 1 N. |
| Mar 4, 11:00 PM CST | NON-TSTM WND DMG | 3 Sse Jamestown, KY | Trees down and about 1400 power outages on KY highway 92 near Safe Harbor Jamestown dock. |
| Mar 4, 11:10 PM CST | NON-TSTM WND DMG | 6 Wsw Albany, KY | Power lines, trees down, and shingle damage near Wisdom Dock. |
| Mar 4, 11:25 PM CST | NON-TSTM WND DMG | 6 Sw Albany, KY | About 1300 power outages reported with trees down and shingle damage near Wolf River Dock. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1713 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 405 m²/s²
- 0-3 km storm-relative helicity
- 835 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
525 WWUS73 KLMK 050114 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 714 PM CST Tue Mar 4 2025 KYZ078-082-050800- /O.UPG.KLMK.WI.Y.0002.000000T0000Z-250306T0000Z/ /O.NEW.KLMK.HW.W.0001.250305T0114Z-250305T0800Z/ Russell-Clinton- Including the cities of Jamestown and Albany 714 PM CST Tue Mar 4 2025 ...HIGH WIND WARNING IN EFFECT UNTIL 2 AM CST WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 60 mph. * WHERE...Clinton and Russell Counties. * WHEN...Until 2 AM CST Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Isolated power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>077-081-050800- /O.CON.KLMK.WI.Y.0002.000000T0000Z-250306T0000Z/ Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio- Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby- Franklin-Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette- Bourbon-Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY- Larue-Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green- Taylor-Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe- Metcalfe-Adair-Cumberland- Including the cities of Frankfort, New Castle, Brownsville, Scottsville, Tell City, Versailles, Elizabethtown, Scottsburg, New Albany, Cynthiana, Paris, Campbellsville, Glasgow, Carlisle, Burkesville, Madison, Edmonton, Louisville, Shepherdsville, Jasper, La Grange, Morgantown, Bardstown, Russellville, Columbia, Milton, Winchester, Jeffersonville, Hodgenville, Liberty, Nicholasville, Hawesville, Stanford, Bowling Green, Providence, Corydon, Brandenburg, Horse Cave, Paoli, Hartford, Georgetown, Franklin, Lawrenceburg, Richmond, Leitchfield, Lexington, Taylorsville, Hardinsburg, Salem, Harrodsburg, Lancaster, Danville, Lewisport, Tompkinsville, Shelbyville, Lebanon, Greensburg, Springfield, Bedford, and English 814 PM EST Tue Mar 4 2025 /714 PM CST Tue Mar 4 2025/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts between 45 and 55 mph. * WHERE...Portions of south central Indiana and east central, north central, northwest, and south central Kentucky. * WHEN...Until 7 PM EST /6 PM CST/ Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CSG
1 follow-up statement
698 WWUS73 KLMK 050756 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 156 AM CST Wed Mar 5 2025 KYZ078-082-060000- /O.EXP.KLMK.HW.W.0001.000000T0000Z-250305T0800Z/ /O.EXA.KLMK.WI.Y.0002.000000T0000Z-250306T0000Z/ Russell-Clinton- Including the cities of Jamestown and Albany 156 AM CST Wed Mar 5 2025 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...HIGH WIND WARNING WILL EXPIRE AT 2 AM CST EARLY THIS MORNING... * WHAT...South winds 20 to 30 mph with gusts between 45 and 55 mph. * WHERE...Clinton and Russell Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>077-081-060000- /O.CON.KLMK.WI.Y.0002.000000T0000Z-250306T0000Z/ Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio- Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby- Franklin-Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette- Bourbon-Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY- Larue-Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green- Taylor-Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe- Metcalfe-Adair-Cumberland- Including the cities of Lexington, Shelbyville, Greensburg, Paoli, Tell City, Madison, Jasper, Cynthiana, Brandenburg, Tompkinsville, Springfield, Corydon, Milton, Lewisport, Bardstown, Scottsburg, Bedford, Richmond, Providence, Salem, Liberty, New Castle, Georgetown, Campbellsville, Nicholasville, Carlisle, Glasgow, Lebanon, Russellville, Burkesville, Louisville, Stanford, Shepherdsville, Brownsville, Scottsville, La Grange, New Albany, Lawrenceburg, English, Frankfort, Paris, Hardinsburg, Hartford, Taylorsville, Columbia, Jeffersonville, Horse Cave, Hodgenville, Harrodsburg, Lancaster, Leitchfield, Versailles, Morgantown, Franklin, Edmonton, Winchester, Danville, Elizabethtown, Bowling Green, and Hawesville 256 AM EST Wed Mar 5 2025 /156 AM CST Wed Mar 5 2025/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts between 45 and 55 mph. * WHERE...Portions of south central Indiana and east central, north central, northwest, and south central Kentucky. * WHEN...Until 7 PM EST /6 PM CST/ this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ BTN
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this high wind warning went out at Mar 4, 5:54 PM CST, 1 hour 20 minutes earlier. Its key messages:
- * Showers and strong wind gusts expected this evening. Isolated thunderstorms and isolated wind damage are possible. * Wind gusts this evening through Wednesday may occasionally reach 40 to 55 mph. Most likely time for strong gusts will be this evening and again Wednesday afternoon. * Colder with possible rain mix to snow Wednesday afternoon into Wednesday night.
Area forecast discussion, Mar 4, 5:54 PM CST, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
654 PM EST Tue Mar 4 2025
...Updated Aviation Discussion...
.KEY MESSAGES...
* Showers and strong wind gusts expected this evening. Isolated
thunderstorms and isolated wind damage are possible.
* Wind gusts this evening through Wednesday may occasionally reach
40 to 55 mph. Most likely time for strong gusts will be this
evening and again Wednesday afternoon.
* Colder with possible rain mix to snow Wednesday afternoon into
Wednesday night.
&&
.SHORT TERM /THROUGH WEDNESDAY/...
Issued at 258 PM EST Tue Mar 4 2025
Cloud cover has started to fill in at this hour, and we are finally
starting to see some better dew point recovery as the low level jet
becomes more established over our area. As a result, wind gusts have
continued to steadily increase and have now had a handful of ASOS
and KY Mesonet obs reporting some gusts in the 40-43 MPH range. Wind
Advisory was started early, so expect these gusts to occasionally
occur through the remainder of the afternoon.
Still expecting the most intense and widespread gusts for today to
occur 1.) with the onset of precipitation/saturation of the dry low
level column, and 2.) with the more upright showers/thin line
convection later tonight. Decided to bump the magnitude of the Wind
Advisory up to 45 to 55 MPH to account for HREF data suggesting
fairly high probabilities for wind gusts over 50 MPH. Will say that
we continue to think this is overdone, as it was way overdone this
morning, and it has had trouble in the past with overly strong
nocturnal low level jets. The LREF/NBM wind gust data seem more in
line with forecast soundings and Bufkit momentum transfer values, so
will continue to lean more toward that side of the data envelop.
This keeps us in the Advisory range, but will certainly be
monitoring upstream obs/trends as we get into the heart of the low
level jet core. The LLJ core looks to peak over our area between 23z
and 07z, with a magnitude around 70-80 knots. Forecast soundings
continue to show some stability in the lowest levels, which should
help us from realizing a lot of that wind energy. That being said,
certainly can't rule out some pockets of damaging wind if the
strongest showers or a storm are able to bring the higher momentum
winds down to the surface.
SPC Marginal Risk basically follows our chances for thunder, but the
reality is that a damaging wind gust could occur anywhere in our CWA
if that air is brought down. Again, we don't expect this to occur
given the low level stable layer, but also can't rule it out. It is
possible that a short fuse High Wind Warning or some convective
warnings may be needed if we start to observe severe gusts or hear
about damage.
After the main line of convection passes and the worst of the LLJ
core pushes northeast, we will likely see a relative lull in the
strongest gusts. This will also coincide with the dry slot, which
luckily will mostly occur in the nighttime/pre-dawn hours. Around
and shortly after sunrise, expect the winds to kick up again into
the 40 to 50 mph range as steepening low level lapse rates mix back
into the lingering low level jet core aloft still maintaining values
in the 40-45 knot range. As mentioned before, elected to keep the
Wind Advisory running through the whole duration with the
acknowledgement that there will be some lulls.
Numerous showers should develop and persist as the wrap around
moisture and steepening low level lapse rates commence. As a result,
have some high pops/low qpf values in for Wednesday. Temps drop
through Wednesday, and by late afternoon/early evening values in the
30s could support some rain/snow or just plain snow showers. Not
expecting any notable impacts outside of some rooftop dusting as we
head into the evening hours.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
Issued at 258 PM EST Tue Mar 4 2025
Wednesday Night...
The aforementioned low pressure system and associated deep upper
troughing will continue to move off to the northeast Wednesday
night. As cold air wraps around the backside of the low, snow will
begin to mix with rain Wednesday evening through most of the
overnight period. There is good saturation in the DGZ, although
there is a lack of instability that will prohibit heavy snow or
large flakes. A Trace to a few tenths of an inch of snow will be
possible. Accumulations on elevated surface and grassy areas are
possible. Low temperatures on Thursday morning are expected to fall
into the upper 20s and low 30s.
Thursday - Thursday Night...
Ridging aloft and surface high pressure will build in on Thursday,
allowing skies to clear and winds to steadily decrease. Ample
sunshine and WAA will help to bring high temperatures into the upper
40s and low 50s. In the overnight period, winds will be calm to
light and skies will steadily increase from west to east. Low
temperatures are expected to fall into the upper 20s and low 30s.
Friday - Saturday Morning...
The upper pattern will become more zonal in the latter part of the
week. A weakening shortwave trough is expected to eject out of the
central Plains and into the Ohio Valley, bringing a weakening
surface low pressure system with it. Placement and strength of the
surface low remains uncertain, and this will determine how much
precip we can get out of it. If the low tracks over southern Indiana
we will see ample southwesterly flow and a 45-55kt LLJ ushering in
better moisture. Would expect to see temperatures overachieve into
the 60s, breezy surface winds, and showers along and ahead of the
cold front. If the low tracks further south over Kentucky,
isentropic lift will bring widespread stratiform rain and near
normal temperatures. With either solution, there is a chance for
some snow to mix with rain on the backside of the low. Snowfall
amounts would be a Trace to a few tenths of an inch. Will continue
to track model trends of the next few forecasts.
Saturday - Early Next Week...
A closed upper low over the desert southwest will begin to move east
over the southern Plains and into the southeastern CONUS. This
system has trended south over the last few runs. If this stays to
the south, only our southern most counties will be scattered PoPs.
If it trends north over the next few days, the entire region will
see more widespread PoPs.
After this system moves through, high pressure is forecasted to
build in behind, bringing mild and quiet conditions to the region.
&&
.AVIATION /00Z TAFS THROUGH 06Z THURSDAY/...
Issued at 653 PM EST Tue Mar 4 2025
A strong storm system will continue to move through the region
during the current forecast period, bringing impacts from multiple
weather variables. The most persistent impact will be from strong
and gusty winds. As a 70+ kt LLJ moves across the area between 02-
08Z tonight, LLWS is expected at all forecast sites. Just how much
of the LLJ mixes down to the surface is uncertain; however, would
expect stronger wind gusts as a band of heavier SHRA moves across
the area. Isolated wind gusts to 50 kt would be possible with this
line, though this should be brief. Brief drops to MVFR CIG and VIS
are also likely with this line.
By around 07-08Z, several hours of VFR conditions are expected as a
dry slot moves over the region. Winds will gradually veer to the
south toward sunrise Wednesday, with persistent gusts of 20-30 kt
possible. During the day tomorrow, wrap-around moisture will bring
MVFR CIGs and intermittent SHRA, and stronger winds aloft will once
again mix down to the ground, bringing a second wave of 30-40+ kt
wind gusts. By tomorrow evening, rain may begin to mix with snow,
though impacts from snow are generally not expected.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...Wind Advisory until 7 PM EST /6 PM CST/ Wednesday for
KYZ023>043-045>049-053>057-061>067-070>078-081-082.
IN...Wind Advisory until 7 PM EST /6 PM CST/ Wednesday for
INZ076>079-083-084-089>092.
&&
SHORT TERM...BJS
LONG TERM...SRW
AVIATION...CSGHazardous weather outlook, Mar 4, 2:02 PM CST, 5 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 302 PM EST Tue Mar 4 2025 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-052015- Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Grayson- Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin- Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-Bourbon- Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-Larue-Marion- Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey- Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair- Russell-Cumberland-Clinton- 302 PM EST Tue Mar 4 2025 /202 PM CST Tue Mar 4 2025/ ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM EST /6 PM CST/ WEDNESDAY... This Hazardous Weather Outlook is for portions of southern Indiana and central Kentucky. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/louisville on the Internet for more information about the following hazards. Wind Advisory. Gusty showers are expected this evening, and there is a slight chance for thunderstorms. Occasional wind gusts between 45 and 55 mph are expected, and localized wind damage is possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov/louisville on the Internet for more information about the following hazards. Wind Advisory. Occasional wind gusts between 40 and 50 mph will be possible once again on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. BJS/SRW
Nearby
High Wind Warnings in Kentucky, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.